Tornadoes · United States · Nebraska · 2013
EF0 tornado, Brownson, Nebraska, June 21, 2013
This EF0 tornado ran 0.3 miles across Cheyenne County on June 21, 2013, touching down at 3:01 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 21, 2013
- Touchdown
- 3:01 PM MDT (21:01 UTC)
- Lifted
- 3:05 PM MDT (21:05 UTC)
- On the ground
- 4 minutes
- Path length
- 0.3 miles (0.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Cheyenne County
- Touchdown point
- 41.188, -103.203
- Lift-off point
- 41.193, -103.204
- Record number
- 1306211501-01
What the Weather Service recorded
A upper level disturbance coupled with converging moist unstable air along a surface dry line east of the Laramie Range produced scattered severe thunderstorms over the western Nebraska Panhandle during the afternoon and early evening.
A weak tornado touched down in open country south of Potter and Interstate 80. The tornado moved slightly west of due north, then dissipated a few minutes later. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 19:48 UTC and running to 04:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:48 UTC | 04:00 UTC | Severe Thunderstorm Watch | CYS |
| 20:38 UTC | 21:24 UTC | Severe Thunderstorm Warning | CYS |
| 21:03 UTC | 21:30 UTC | Tornado Warning | CYS |
| 21:22 UTC | 21:41 UTC | Severe Thunderstorm Warning | CYS |
| 21:30 UTC | 22:00 UTC | Tornado Warning | CYS |
| 21:48 UTC | 22:30 UTC | Severe Thunderstorm Warning | CYS |
| 21:56 UTC | 22:35 UTC | Tornado Warning | CYS |
| 22:27 UTC | 00:10 UTC | Flash Flood Warning | CYS |
| 22:28 UTC | 23:02 UTC | Severe Thunderstorm Warning | CYS |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at Jun 21, 2:20 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 21, 2:20 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT FRI JUN 21 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM MDT FRI JUN 21 2013 BELIEVE WE ARE PRIMED FOR A SEVERE WEATHER EPISODE THIS AFTERNOON. CONDITIONS ARE SET FOR SEVERE THUNDERSTORMS. CHALLENGES ARE WHERE AND WHEN. CURRENTLY...STRATUS LAYER ON VISIBLE IMAGERY CONTINUES TO ERODE ACROSS DAWES AND SIOUX COUNTIES IN THE PANHANDLE AND NIOBRARA COUNTY IN EAST CENTRAL WYOMING. DEWPOINTS REMAIN EXTREMELY HIGH (FOR OUR NECK OF THE WOODS)...IN THE PANHANDLE. ALLIANCE STILL REPORTING A DEW POINT OF 67 DEGREES...WITH LOW TO MID 60S ELSEWHERE. LATEST STORM PREDICTION CENTER MESOANALYSIS SHOWING CAPE ALREADY IN MOST OF THE PANHANDLE OF 4500 TO 5000 J/KG. ALL THAT IS NEEDED IS A LIFTING MECHANISM AND THAT IS DEVELOPING. A DRY LINE LAYS ACROSS EXTREME SOUTHEASTERN WYOMING...ROUGHLY FROM JUST EAST OF CHEYENNE TO JUST WEST OF TORRINGTON AND THEN NORTHWEST TO DOUGLAS. BEHIND THIS LINE...DEWPOINTS HAVE FALLEN INTO THE 20S. ALONG THIS LINE...SEEING CU DEVELOPING ALONG THE LINE. HAVE A PRETTY GOOD CELL ALREADY DEVELOPING IN NORTHERN LARAMIE COUNTY AND SOUTHERN GOSHEN COUNTY. THIS IS MOST LIKELY THE START OF OUR EVENT. JUST RECEIVED A SWOMCD FROM SPC AT 113 PM STATING A WATCH IS LIKELY...SO ANOTHER HOUR OR SO...CONVECTION SHOULD INITIATE. LATEST HRRR COMPOSITE REFLECTIVITY FORECAST SHOWING THAT CELL IN SOUTHERN GOSHEN COUNTY TAKING OFF AROUND 3 PM. BY THAT TIME...LOW STRATUS SHOULD BE MIXED OUT OVER THE NORTHERN PANHANDLE. SUPER CELL THEN MOVES EAST INTO THE CENTRAL PANHANDLE. WITH SUCH LARGE CAPE...GOING TO SEE SOME VERY LARGE HAIL REPORTS. NAM/WRF FORECAST SOUNDINGS CONTINUE TO SHOW STRONGLY VEERING WINDS WITH NORTHEASTERLY TO EASTERLY SURFACE WINDS AND 35-40KT SOUTHWESTERLY WINDS AT 700MBS. MORE THAN ENOUGH SHEAR TO SUPPORT SUPERCELLS CONTINUING INTO THE PANHANDLE. LATEST NAM HELICITIES FOR LATER THIS AFTERNOON/EVENING SHOWING 150M2/S2...INCREASING TO OVER 300M2/S2 OVER CONVERSE AND NIOBRARA COUNTIES AFTER 00Z...SPREADING INTO THE NORTHERN PANHANDLE AFTERWARDS. LCLS QUITE LOW UP THERE AS WELL...SO THE TORNADO THREAT WILL LIKELY BE FROM 23Z THROUGH MAYBE 02 TO 03Z TIME FRAME. SEVERE THUNDERSTORMS COULD LAST WELL INTO THE EVENING AND OVERNIGHT HOURS IN THE PANHANDLE. FOR SATURDAY...PRETTY MUCH A REPEAT OF TODAY WITH SEVERE THUNDERSTORMS OVER EAST CENTRAL WYOMING AND NEBRASKA PANHANDLE. SHOULD BEGIN TO SEE A DECREASE IN LOW LEVEL MOISTURE SUNDAY AS WINDS SHIFT TO THE SOUTHWEST. COULD STILL SEE SOME SEVERE THUNDERSTORMS IN THE PANHANDLE SUNDAY AFTERNOON. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 300 PM MDT FRI JUN 21 2013 DUE TO THE THREAT OF SEVERE WEATHER THIS AFTERNOON...WILL KEEP LONG TERM DISCUSSION BRIEF SINCE NOT MUCH HAS CHANGED SINCE YESTERDAY. MODELS CONTINUING TO SHOW SOUTHWEST FLOW ALOFT AND RELATIVELY QUIET WEATHER FOR NEXT WEEK. THERE APPEARS TO BE LITTLE IN THE WAY OF RAINFALL CHANCES ACROSS SOUTHEAST WYOMING NEXT WEEK...WITH A SLIGHTLY BETTER CHANCE ACROSS WESTERN NEBRASKA ON MONDAY AHEAD OF A WEAK COOL FRONT. MODELS SHOW THIS PACIFIC FRONT SLIDING EASTWARD ACROSS THE NORTHERN ROCKIES MONDAY NIGHT AND INTO TUESDAY. THE GFS AND THE GEM HAVE TRENDED TOWARDS THE ECMWF SOLUTION...SHOWING THE FRONT STALLING FURTHER TO THE NORTH AS THE UPPER LEVEL TROUGH IS FURTHER NORTH AS WELL AND MORE PROGRESSIVE. THE MAIN IMPACT FROM THIS FRONT WILL BE WINDY CONDITIONS...MAINLY WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY. TEMPERATURES WILL NOT LOWER MUCH...IF AT ALL...ESPECIALLY FURTHER SOUTH NEAR THE I80 CORRIDOR. THERE APPEARS TO BE A BETTER CHANCE OF TSTORMS AHEAD OF THIS FRONT ON MONDAY...AS A WEAK SHORTWAVE MOVES NORTHEAST ACROSS THE HIGH PLAINS. INCREASED POP MONDAY AND MONDAY EVENING MAINLY ACROSS WESTERN NEBRASKA. AFTER THAT...MODELS ALL INDICATE A STRONG UPPER LEVEL HIGH DEVELOPING AND INTENSIFYING NEAR THE FOUR CORNERS REGION BY WEDNESDAY AND THURSDAY. THIS WILL RESULT IN A PERIOD OF LIGHT WINDS BUT ALSO VERY WARM OR HOT TEMPERATURES THROUGH LATE NEXT WEEK. WITH THE EXCEPTION OF MONDAY...KEPT POP BELOW 10 PERCENT THROUGH THE WEEK. HIGH TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL AND GENERALLY IN THE 80S AND 90S. THIS UPPER LEVEL HIGH WILL BEGIN TO DRIFT WESTWARD BY LATE IN THE WEEK...ALLOWING A CANADIAN COLD FRONT TO PUSH SOUTH. THIS MAY INCREASE PRECIPITATION AND TSTORM CHANCES BY NEXT WEEKEND DUE FAVORABLE EASTERLY FLOW BEHIND THE BOUNDARY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1139 AM MDT FRI JUN 21 2013 LOW CIGS WILL LINGER THROUGH 21Z OVER PORTIONS OF THE NEBRASKA PANHANDLE WESTWARD INTO EAST CENTRAL WYOMING. OTHERWISE...VFR CONDITIONS ARE EXPECTED ALONG THE I80 CORRIDOR FROM RAWLINS TO SIDNEY NEBRASKA UNTIL LATE THIS AFTERNOON. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ALONG THE NEBRASKA/WYOMING STATE LINE AROUND 21Z AND MOVE NORTHEAST THROUGH THIS EVENING. ERRATIC GUSTY WINDS UP TO 50 MPH...HAIL...AND IFR CONDITIONS ARE POSSIBLE WITH THESE THUNDERSTORMS EAST OF A LINE FROM KIMBALL NEBRASKA TO LUSK WYOMING...INCLUDING KCDR...KSNY...KBFF...AND KAIA. THUNDERSTORMS WILL LINGER THROUGH LATE TONIGHT BEFORE PUSHING EAST OF THE AREA BY MIDNIGHT. IFR CONDITIONS IN LOW CIGS AND FOG ARE EXPECTED TO RETURN AFTER MIDNIGHT ACROSS THE HIGH PLAINS OF WESTERN NEBRASKA AND PORTIONS OF SOUTHEAST WYOMING. && .FIRE WEATHER... ISSUED AT 300 PM MDT FRI JUN 21 2013 DRY AND BREEZY CONDITIONS CONTINUE ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. TO THE EAST IN THE PANHANDLE AND UP OVER NIOBRARA COUNTY...HIGH HUMIDITIES WILL LEAD TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. HUMIDITIES OUT WEST ONCE AGAIN IN THE SINGLE DIGITS WITH WIND GUSTS FROM THE SOUTHWEST AT 30 TO 35 MPH. WINDS WILL EASE AFTER SUNSET. CONDITIONS LOOK TO REPEAT FOR SATURDAY AND TO A LESSER EXTENT ON SUNDAY AFTERNOON. STRONG WINDS WILL CONTINUE NEXT WEEK...PARTICULARLY MONDAY NIGHT INTO TUESDAY WITH WIND GUSTS EXCEEDING 40 MPH POSSIBLE OUT WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Jun 21, 10:44 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MDT FRI JUN 21 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 221645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1044 AM MDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER AND CLOSE TO THE LARAMIE RANGE EARLY THIS AFTERNOON WITH THE GREATEST THUNDERSTORM CHANCES THIS AFTER 3 PM...CONTINUING THROUGH THIS EVENING. THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM DOUGLAS TO TORRINGTON TO SIDNEY. STORMS WILL INITIALLY DEVELOP ALONG THE EAST SLOPES OF THE LARAMIE RANGE AND THEN DRIFT NORTHEAST INTO THE PLAINS. VERY LARGE HAIL WILL BE POSSIBLE WITH A FEW THUNDERSTORMS WITH HAIL UP TO THE SIZE OF BASEBALLS. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY WITH SEVERE STORMS A POSSIBILITY MAINLY OVER FAR EASTERN WYOMING ACROSS THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY AROUND 1 PM ALONG AND WEST OF A LINE FROM DOUGLAS TO PINE BLUFFS. SPOTTERS IN EASTERN CONVERSE...ALL OF NIOBRARA COUNTY IN WYOMING AND MOST OF THE NEBRASKA PANHANDLE WILL BE NEEDED AFTER 3 PM...AND WILL LIKELY CONTINUE INTO THE EVENING HOURS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>116-221645- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1044 AM MDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 21, 2:19 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 W SIDNEY 41.13N 102.99W
06/21/2013 E0.25 INCH CHEYENNE NE TRAINED SPOTTER
&&
HAMMERLocal storm report, Jun 21, 2:37 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 1 W SIDNEY 41.13N 102.99W
06/21/2013 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
0236 PM HAIL 4 W SIDNEY 41.13N 103.05W
06/21/2013 E1.00 INCH CHEYENNE NE EMERGENCY MNGR
&&
HAMMERLocal storm report, Jun 21, 2:52 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL N SIDNEY 41.13N 102.97W
06/21/2013 E1.75 INCH CHEYENNE NE PUBLIC
NORTH PART OF SIDNEY CITY LIMITS. RELAYED FROM CHEYENNE
COUNTY WARNING POINT.
&&
GCLAYCOMLocal storm report, Jun 21, 3:01 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL HARRISBURG 41.55N 103.74W
06/21/2013 E1.00 INCH BANNER NE LAW ENFORCEMENT
&&
GCLAYCOMThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
9.0 hours before the tornado, 147 km from the path. June 21, 2013.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -353 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.2 K/km
Denver, CO (KDNR), 00:00Z
3.0 hours after it, 147 km from the path. June 22, 2013.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -156 J/kg
- Surface CAPE
- 173 J/kg
- Mixed-layer LCL
- 4633 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 9.3 K/km
The surface observations
Sidney (SNY), 21 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:53 UTC | 85 | 60 | 30° 8 kt | 16 | 1010.8 | TS |
| 20:53 UTC | 78 | 66 | 310° 14 kt | 17 | 1011.5 | TS |
| 21:13 UTC | 78.8 | 64.4 | 60° 20 kt | 25 | 1009.5 | TS |
| 21:53 UTC | 78 | 61 | 20° 22 kt | 27 | 1010.2 | TS |
| 22:03 UTC | 78.8 | 60.8 | 20° 21 kt | 36 | 1010.2 | TS |
| 22:53 UTC | 75 | 59 | 80° 18 kt | 26 | 1010.2 | VCTS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 134 km away, was scanning. The volume nearest the touchdown began at 21:02 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:18 UTC | HAIL 0.25 | 1 W Sidney | Cheyenne, NE | |
| 20:33 UTC | HAIL 1 | 1 W Sidney | Cheyenne, NE | |
| 20:36 UTC | HAIL 1 | 4 W Sidney | Cheyenne, NE | |
| 20:51 UTC | HAIL 1.75 | N Sidney | Cheyenne, NE | NORTH PART OF SIDNEY CITY LIMITS. RELAYED FROM CHEYENNE COUNTY WARNING POINT. |
| 21:00 UTC | HAIL 1 | Harrisburg | Banner, NE | |
| 21:01 UTC | TORNADO | 6 W Brownson | Cheyenne, NE | TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND SOUTH OF POTTER AND INTERSTATE 80. TORNADO WAS MOVING SLIGHTLY WEST OF DUE NORTH. |
| 21:26 UTC | HAIL 2.75 | 9 E Harrisburg | Banner, NE | |
| 21:32 UTC | HAIL 1 | 6 Ssw Redington | Morrill, NE | TRAINED SPOTTER REPORTED MARBLE TO QUARTER SIZED HAIL |
| 21:33 UTC | HAIL 1.75 | 9 Ese Potter | Cheyenne, NE | PEA TO GOLFBALL SIZED HAIL. MILE MARKER 48 OF HIGHWAY 30. |
| 21:45 UTC | HAIL 1.75 | 10 Sw Lodgepole | Cheyenne, NE | |
| 21:57 UTC | HAIL 1.5 | 11 E Sidney | Cheyenne, NE | OBSERVED ALONG INTERSTATE 80. |
| 22:01 UTC | TORNADO | 5 N Sidney | Cheyenne, NE | |
| 22:10 UTC | HAIL 1.75 | 10 Ne Kimball | Kimball, NE | |
| 22:11 UTC | HAIL 0.88 | 4 N Kimball | Kimball, NE | DIME TO NICKEL SIZED HAIL AT THE INTERSECTION OF HIGHWAY 71 AND COUNTY ROAD 42. |
| 22:21 UTC | HAIL 0.88 | 9 Ne Kimball | Kimball, NE | |
| 22:30 UTC | HAIL 0.75 | 7 Sw Lodgepole | Cheyenne, NE | EVENT DURATION 15 MINUTES. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 21, 2013
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 21 | 3:46 AM CDT | EF0 | Chisago, MN | 0.5 | 50 | $100,000 | ||
| June 21 | 1:58 PM CDT | EF0 | Hand, SD | 0.2 | 25 | |||
| June 21 | 2:55 PM CDT | EF0 | Clark, SD | 2.3 | 25 | |||
| June 21 | 3:03 PM CDT | EF0 | Kingsbury, SD | 0.1 | 50 | |||
| June 21 | 3:08 PM CDT | EF0 | Clark, SD | 0.4 | 50 | |||
| June 21 | 3:10 PM CDT | EF0 | Kingsbury, SD | 0.1 | 50 | |||
| June 21 | 3:34 PM CDT | EF0 | Hamlin, SD | 0.4 | 50 | |||
| June 21 | 4:01 PM MDT | EF0 | Cheyenne, NE | 0.3 | 50 | |||
| June 21 | 5:19 PM CDT | EF0 | Lyon, MN | 0.1 | 50 | |||
| June 21 | 5:31 PM MDT | EF0 | Sheridan, NE | 0.7 | 33 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.